MAUDE Adverse Event Report: MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM PRIME BRPL HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM PRIME BRPL HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-2-4-HX-ES
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/04/2025
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received a report that an axium coil failed to detach and had resistance during retrieval, and another coil encountered resistance in the sheath.The patient was undergoing surgery for treatment of a saccular, unruptured aneurysm of the anterior communicating artery segment with a max diameter of 6.84mm and a 3.13mm neck diameter.It was noted the patient's blood flow was normal and vessel tortuosity was minimal.The access vessel was the femoral artery.It was reported that the 45° microcatheter echelon was shaped and placed in the middle of the aneurysm cavity.According to the size of the aneurysm, qc-6-20-3d-cn was used to form a hoop, and then apb-2-6-hx-es was selected for filling.The inner and outer packaging were intact, the spring coil was hydrated, the push resistance was too large, the spring coil could not be pushed out of the spring coil protective cover, so the spring coil of the same specification was replaced and filled smoothly.Once again, apb-2-4-hx-es was selected for filling, and the spring coil was filled smoothly.After many attempts, it still could not be detached.Ready to replace the spring coil, and found it difficult to retrieve the spring coil, so withdrew the microcatheter and replaced it.The microcatheter was in place, the new apb-2-4-hx-es was successfully filled, and the angiographic aneurysm was well embolized, so the operat ion was ended and completed successfully.The reported devices and any accessory devices were prepared and the catheter was flushed as indicated in the instructions for use (ifu).No patient symptoms or complications were associated with this event.
 
Additional Manufacturer Narrative
Continuation of d10: product id apb-2-6-hx-es, (lot: 228045487); product type: ; implant date n/a; explant date n/a; product id 145-5091-150, (0229237913); product type; implant date n/a; explant date n/a medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
H3: product analysis of apb-2-4-hx-es, lotno:228781454 as found condition (condition of returned device): an axium prime coil was returned for analysis within a shipping box; within a sealed plastic biohazard pouch; within an opened axium prime coil inner pouch and within a dispenser track.The axium prime coil was returned without the introducer sheath.Visual inspection/damage location details: the axium prime coil pushwire was found to be broken at proximal end and kinked at ~144.8cm from proximal end.The axium prime coil was found to be already detached and not returned.No other anomalies were observed.Conclusion: based on the analysis performed, the customers report of ¿non-detachment¿ was unable to be confirmed as the pusher was returned with the implant coil already detached and not returned.The root cause could not be determined.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information was received that clarified that the second spring coil was deformed and could not be fully retrieved into the microcatheter.It was noted that resistance was generated during the retrieval phase, and could not be retrieved completely.

Brand Name
AXIUM PRIME BRPL HLX
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX  22210
Manufacturer (Section G)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX   22210
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key21343217
Report Number9617601-2025-00156
Device Sequence Number18380199
Product Code KRD
UDI-Device Identifier00763000313883
UDI-Public00763000313883
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K151447
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAPB-2-4-HX-ES
Device Catalogue NumberAPB-2-4-HX-ES
Device Lot Number228781454
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/06/2025
Supplement Date Received by Manufacturer04/24/2025
04/30/2025
Initial Report FDA Received Date02/10/2025
Supplement Report FDA Received Date04/29/2025
05/16/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/30/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11...
Patient Age51 YR
Patient SexFemale